MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU343415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional devices implanted and/or related to this event: tgu343415/(b)(4).(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the patient underwent endovascular repair of an acute thoracic aortic dissection using a conformable gore® tag® thoracic endoprostheses.It was reported that computed tomography (ct) images dated (b)(6) 2018, revealed the entry tear was at the left subclavian artery as well as a penetrating ulcer in the dissection plane.While advancing the conformable gore® tag® thoracic endoprosthesis (tgu343415/17690331), during deployment the device advanced approximately 5mm covering the left carotid artery.The physician was able to use a gore® tri-lobe balloon catheter and pulled the device distally to uncover the left carotid artery.The left carotid artery was then patent.The physician then implanted an additional conformable gore® tag® thoracic endoprosthesis (tgu343415/18070192) distally and ballooned the overlap.The physician then implanted a 12mm amplatzer¿ vascular plug in the left subclavian artery and distal to the left vertebral artery.An angiogram taken from the brachial artery revealed the left vertebral artery was patent.Reportedly at the end of the procedure after the perclose proglide was utilized, the right foot was cold.The physician chose to open up the femoral artery and perform an endarterectomy.After the procedure, the femoral artery was patent and the foot had a pulse.The patient was then transferred to the intensive care unit of the hospital.On (b)(6) 2018, the patient had a major posterior stroke.The patient expired due to the stroke on (b)(6) 2018.The physician stated the patient¿s death is not a result of the gore® device.
 
Additional Manufacturer Narrative
Addition: code 213- the review of the manufacturing paperwork verified that these lots met all pre-release specifications.Addition: code 22- the conformable gore® tag® thoracic endoprosthesis instructions for use states that potential device or procedure related adverse events include endoprosthesis improper placement or migration, reoperation, and neurologic damage (e.G., stroke).

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7840468
Report Number2017233-2018-00531
Device Sequence Number1468925
Product Code MIH
UDI-Device Identifier00733132618156
UDI-Public00733132618156
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2021
Device Catalogue NumberTGU343415
Device Lot Number17690331
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/01/2018
Supplement Report FDA Received Date10/16/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight79